MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL EMPIRA RX PTCA DILATATION CATHETER; PTCA CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL EMPIRA RX PTCA DILATATION CATHETER; PTCA CATHETER
Model Number 85R12250S
Health Effect - Clinical Codes Death (1802); Thrombus (2101); Chest Tightness/Pressure (2463)
Date of Event 10/08/2020
Type of Reportable Event Death
Event or Problem Description
The patient was admitted to the hospital for the first time on (b)(6) 2020: a 3.5×24 stent is inserted from lm to lad, and the opening of lcx is 50-60% stenosis.This operation using restrained balloon and kiss technique.Postoperative angiography showed: lad 80% stenosis resolved.On (b)(6) 2020, the second operation: the main complaint of the patient: recurrent chest pain, out-of-hospital ecg (decreased st segment, increased troponin); angiography result: the last time the stent was placed in may (one stent was placed on both lm and lad), this angiography showed: lm is unobstructed, the middle of lad is 90% stenosis, and lcx is 80% stenosis (doctor gave patients feedback: diabetes, blood sugar control is not good, tired recently etc.).Doctor strategy: prepare to use conventional balloon dilatation.Before the operation, he recommended that the patient be treated with a medicine balloon at the opening of lcx, but the family considers economic factors, didn't use.Later, the doctor plans to use balloon dilatation in lad to see the situation.During the operation: the 2.5×12 empira balloon (10atm, 14atm) expands the lad stent, the stenosis is resolved, the timi blood flow is level 3, and then the empira balloon 2.5×12 (12atm) is exchanged to the lcx opening for expansion, and then another brand balloon 3.5×12 is used for expand at the lad stent.At this time, the patient feels chest tightness.The blood in the lcx is whitish on the angiogram.Continue to expand the lcx with the empira balloon 2.5×12.The assistant continues to pressurize the balloon several times.Thrombus.At this time, the expert is going to take a new empira balloon 2.5×12 to continue the expansion, but it didn't used, and begins to rescue the patient (rescue measures: femoral artery puncture, rise, ventilator) doctor description: across the lm, lcx opening, there is an air embolism at the distal-end of the lad, and the blood flow is not good.
 
Event or Problem Description
1.The patient was admitted to the hospital for the first time on (b)(6) 2020: a 3.5×24 stent is inserted from lm to lad, and the opening of lcx is 50-60% stenosis.This operation using restrained balloon and kiss technique.Postoperative angiography showed: lad 80% stenosis resolved.2.On (b)(6) 2020, the second operation.The main complaint of the patient: recurrent chest pain, out-of-hospital ecg (decreased st segment, increased troponin); angiography result: the last time the stent was placed on (b)(6) (one stent was placed on both lm and lad), this angiography showed: lm is unobstructed, the middle of lad is 90% stenosis, and lcx is 80% stenosis.(doctor gave patients feedback: diabetes, blood sugar control is not good, tired recently etc.).Doctor strategy: prepare to use conventional balloon dilatation.Before the operation, he recommended that the patient be treated with a medicine balloon at the opening of lcx, but the family considers economic factors, didn't use.Later, the doctor plans to use balloon dilatation in lad to see the situation.During the operation: the 2.5×12 empira balloon (10atm, 14atm) expands the lad stent, the stenosis is resolved, the timi blood flow is level 3, and then the empira balloon 2.5×12 (12atm) is exchanged to the lcx opening for expansion, and then another brand balloon 3.5×12 is used for expand at the lad stent.At this time, the patient feels chest tightness.The blood in the lcx is whitish on the angiogram.Continue to expand the lcx with the empira balloon 2.5×12.The assistant continues to pressurize the balloon several times.Thrombus.At this time, the expert is going to take a new empira balloon 2.5×12 to continue the expansion, but it didn't used, and begins to rescue the patient (rescue measures: femoral artery puncture, rise, ventilator) doctor description: across the lm, lcx opening, there is an air embolism at the distal-end of the lad, and the blood flow is not good.Updated case detail report was received on (b)(6) 2020: the code of "death" was removed to the complaint to better reflect the reported event.The ae code "death" was removed as the cause of death was thrombus and air embolism.We only code death if it was unclear what caused the patient's death.Note: case detail report case: (b)(4) page 3 (incident section) states: that the patient died on (b)(6) 2020.Therefore, the primary as reported classification was assigned to empira patient death, as this is the most serious injury.
 
Additional Manufacturer Narrative
Product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the primary as reported classifications of empira patient death and a secondary as reported classification of empira patient thrombus cannot be confirmed.Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the empira device.There is no indication of a potential processing or design failure associated with this complaint.There was no capa, (corrective and preventative action), mrr (material review report) or deviation being generated for this lot: ce1024421 during the manufacturing process that may have contributed to the reported issue.As of 30 november 2020, when the review was completed, there was no other complaint associated with lot number: ce1024421, for the primary as reported failure empira patient death.As of 30 november 2020, when the review was completed, there was no other complaint associated with lot number: ce1024421, for the secondary as reported failure empira patient thrombus.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.The complaint reported has been assigned the primary as reported classifications of empira patient death and a secondary as reported classification of empira patient thrombus.Following completion of creganna medical information review, the primary as analysed classification has been assigned empira product not returned complaint unable to confirm and the secondary as analysed classification has been assigned empira n/a.Product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the primary as reported classifications of empira patient death and a secondary as reported classification of empira patient thrombus cannot be confirmed.A review of the complaint and event description was completed by the creganna medical clinician.'the event describes acute occlusions primarily related to thrombus and air embolization.There is no description that there was a rupture of the empira balloon and therefore any air embolization that was observed was not related to the balloon.It does suggest a gap in performance but again, is unrelated to the balloon.Similarly, particularly in these complex interventions with multiple devices and inflations in a previous stented bifurcation lesion, thrombosis is a known complication.We do not know what the anticoagulant / antiplatelet status of the patient was at the time of the event.Since this was a left main bifurcation, any significant thrombosis and subsequent vessel occlusion would have a catastrophic effect and death would be a potential outcome.This complication is not specifically related to the empira balloon and is a known complication of these types of procedures.The primary code of patient death is appropriate'.Therefore, based on all information available the most probable root cause classification assigned to this complaint is 'operational context'.The definition of 'operational context' is: 'the complaint is associated with a product that meets the design and manufacture specification but due to anatomical / procedural factors encountered during the procedure performance was limited.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the empira rx ptca pre-dilatation catheter device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is reportable.Upon review of the above information, escalation is required to the quality management team.Based on the above conclusion, no further escalation or corrective action is required at this time.Creganna medical will continue to monitor for these complaint types.

Brand Name
EMPIRA RX PTCA DILATATION CATHETER
Common Device Name
PTCA CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
1353 dell ave
campbell
ca 95008, usa,
MDR Report Key10777444
Report Number3004036480-2020-00002
Device Sequence Number19104597
Product Code LOX
UDI-Device Identifier00812917020237
UDI-Public(01)00812917020237(17)220228(10)CE1024421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number85R12250S
Device Catalogue NumberSA0456 - 25012
Device Lot NumberCE1024421
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;